Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 49, NWS Mobile, AL

October 24, 2017

NWS Mobile, AL issued this small craft advisory at Oct 24, 2017, 3:38 PM CDT. It took effect at Oct 24, 2017, 6:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 3:38 PM CDT (20:38 UTC)
In effect from
Oct 24, 2017, 6:00 PM CDT
Expired
Oct 25, 2017, 10:30 AM CDT
In force
17 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

572 
WHUS74 KMOB 242038
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

GMZ631-632-650-655-670-675-250445-
/O.NEW.KMOB.SC.Y.0049.171024T2300Z-171025T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
338 PM CDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. 

* WINDS...NORTHWEST INCREASING TO 20 TO 25 KNOTS.

* WAVES/SEAS...CHOPPY TO ROUGH ON BAYS AND SOUNDS. SEAS BUILDING
  TO AROUND 4 FEET NEAR SHORE TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
250 
WHUS74 KMOB 250336
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1036 PM CDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

GMZ631-632-650-655-670-675-251145-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-171025T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1036 PM CDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS...NORTHWEST INCREASING TO 20 TO 25 KNOTS.

* WAVES/SEAS...CHOPPY TO ROUGH ON BAYS AND SOUNDS. SEAS BUILDING 
  TO AROUND 4 FEET NEAR SHORE TO 7 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
476 
WHUS74 KMOB 250940
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CDT WED OCT 25 2017

...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS 
AFTERNOON FOR GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE 
MISSISSIPPI SOUND...

GMZ631-632-650-655-670-675-251800-
/O.EXT.KMOB.SC.Y.0049.000000T0000Z-171025T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
440 AM CDT WED OCT 25 2017

...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...CHOPPY TO ROUGH ON BAYS AND SOUNDS. SEAS BUILDING
  TO AROUND 5 FEET NEAR SHORE AND 6 TO 7 FEET WELL OFFSHORE.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
232 
WHUS74 KMOB 251530
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT WED OCT 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ631-632-650-655-670-675-251630-
/O.CAN.KMOB.SC.Y.0049.000000T0000Z-171025T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 AM CDT WED OCT 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT OPERATORS ARE STILL ADVISED TO EXERCISE CAUTION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:35 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 24, 3:35 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
335 PM CDT Tue Oct 24 2017

.NEAR TERM /Now Through Wednesday/...The longwave upper level
trough stretching from the Great Plains to the western Atlantic
will dig slightly further southward, with the base reaching as far
south as the central Gulf of Mexico. This trough will also shift
eastward through Wednesday afternoon. Another reinforcing shot of
cool dry air is set to move across the forecast area this evening,
with the lowest temperatures so far this fall occurring
overnight. Skies will be clear to mostly clear overnight, followed
by sunny skies on Wednesday. No rain is forecast through the
period.

Low temperatures tonight will be 9 to 13 degrees below normal,
ranging from 38 to 43 degrees inland areas, mid 40s along the
immediate coastal sections, and near 50 degrees at the beaches. High
temperatures Wednesday will be around 8 to 10 degrees below normal,
ranging from 64 to 69 degrees. /22

.SHORT TERM /Wednesday night Through Friday night/...Long wave
high level trof axis from the Ohio River Valley to the southeast
US Wednesday night lifts northeast over the Mid-Atlantic Thursday.
In the wake of the departing trof, a short-wave mid level ridge
advances eastward over the central Gulf coast. Deep layer moisture
remains very low to begin the period with precipitable water
values ~ 0.60 inches. Thus, will maintain rain-free conditions
thru Thursday.

An evolving high level southwest flow sets up Friday as next deep
layer trof digs southeast over the central and northern high
Plains. Out ahead of this system, Gulf moisture is tapped and
thus begins to open up/increase to close out the week with a small
chance of showers to develop over the western zones Friday, then
east across the I-65 corridor into the afternoon. With the upper
trof swinging eastward to the Mississippi River Valley Friday
night, next strong cold front also approaches from the west,
bringing a modest chance of showers to the area. With the presence
of marginal instability confined closer to the coast and
offshore, will also mention a small chance of thunder primarily
over these areas Friday night.

With surface high pressure over the Gulf lifting up into the
southeast Thursday to the Mid-Atlantic coast on Friday, a southerly
component off the Gulf causes a gradual modification/warming
trend during the short term. /10

.LONG TERM /Saturday Through Tuesday/...Another cool down expected
over the weekend as next strong cold front sweeps across the area
Saturday. A chance of showers expected with the front on Saturday,
then drying out and turning much cooler. With the frontal passage
expected near daybreak Saturday, coolest daytime highs look to set
up northwest of I-65 where temperatures may struggle to get out
of the mid to upper 50s. Overnight lows Saturday night dip into
the upper 30s to lower 40s interior to mid to upper 40s coast.
Noteworthy is Sunday's highs, which look to be very cool and some
10 to 15 degrees below climatological means, 59 to 63 interior to
mid 60s coast. Overnight lows Sunday night similar to Saturday
night's mins. A gradual moderation in temperatures forecast going
into the first of next week as surface high pressure moves east of
the area. /10

&&

.MARINE...A moderate to strong northerly wind flow will persist into
Wednesday morning as a reinforcing surge of cooler air moves south
over the northern Gulf. The offshore winds will then decrease
through mid week. An onshore wind flow will resume Thursday
afternoon through Friday ahead of another cold front approaching
from the northwest. The cold frontal passage is expected to occur
Saturday morning. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      42  68  45  76 /   0   0   0   0
Pensacola   47  68  50  76 /   0   0   0   0
Destin      52  69  54  75 /   0   0   0   0
Evergreen   42  67  41  77 /   0   0   0   0
Waynesboro  38  65  42  76 /   0   0   0   0
Camden      41  66  39  75 /   0   0   0   0
Crestview   38  67  40  76 /   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 6 PM this evening to 10 AM CDT
     Wednesday for GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 24, 4:53 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
453 AM CDT Tue Oct 24 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
453 AM CDT Tue Oct 24 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk for rip currents along the Gulf Coast
beaches of Alabama and northwest Florida Today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazards expected through Friday, but increasing onshore winds
in advance of another frontal passage that will occur over the
weekend will bring another increased risk of rip currents along
the Gulf coast beaches of Alabama and northwest Florida.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.

GMZ630>635-650-655-670-675-251000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
453 AM CDT Tue Oct 24 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft possible today and tonight,
especially over the Gulf waters as winds will be around 15 to 20
knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

After a brief reduction of winds and seas late this week, another
frontal passage will bring an increase of winds and seas again by
this weekend, with hazardous conditions for small craft expected.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.